Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 211, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 15, 2016, 8:14 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 8:14 PM CDT (01:14 UTC)
- Expired
- Jul 15, 2016, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 8 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:25 PM CDT | TSTM WND DMG | 7 E Stonewall, LA | 2 TREES DONW IN FRIERSON, WHITES SPRING ROAD AND STONEWALL-FRIERSON ROAD |
| Jul 15, 8:25 PM CDT | TSTM WND DMG | Shreveport, LA | LARGE TREE LIMB DOWN SOUTHERN HILL RESIDENCE AT KINGSTON ROAD NEAR LOOP |
| Jul 15, 8:25 PM CDT | TSTM WND DMG | Shreveport, LA | WIDESPREAD TREE AND POWER LINE DAMAGE REPORTED PARISH WIDE, SHREVEPORT, KEITHVILLE, BLANCHARD, MOORINGSPORT |
| Jul 15, 8:25 PM CDT | NON-TSTM WND DMG | Shreveport, LA | LARGE LIMBS 20-30 FEET LONG DOWN, ONE ON A HOME FROM BELDON STREET TO PINE GROVE OFF KINGSTON IN SOUTH SHREVEPORT. |
| Jul 15, 8:34 PM CDT | TSTM WND GST 60 | Shreveport, LA | NWS EMPLOYEE EST 60 MPH GUST AT DEEP WOOD SUBDV. POWER OUT |
| Jul 15, 8:36 PM CDT | TSTM WND DMG | Shreveport, LA | TREES SNAPPED OR UPROOTED AND POWER LINES DOWN AT BOSWICK ROAD AT PLEASANT GROVE DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413 WUUS54 KSHV 160114 SVRSHV LAC015-017-031-160215- /O.NEW.KSHV.SV.W.0211.160716T0114Z-160716T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 814 PM CDT FRI JUL 15 2016 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CADDO PARISH IN NORTHWESTERN LOUISIANA... SOUTHERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA... NORTHWESTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA... * UNTIL 915 PM CDT * AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHREVEPORT... MOVING SOUTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... SHREVEPORT...BOSSIER CITY...GREENWOOD...STONEWALL...GLOSTER... REEDS STORE...FORBING...MC DADE...ROBSON...KEITHVILLE...CASPIANA... FRIERSON...TAYLORTOWN...ELM GROVE...KICKAPOO... KINGSTON AND CROSS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3243 9401 3257 9382 3236 9342 3211 9382 TIME...MOT...LOC 0114Z 316DEG 18KT 3243 9385 HAIL...<.75IN WIND...60MPH $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:21 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 15, 6:21 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 621 PM CDT FRI JUL 15 2016 .AVIATION... Cluster of tstms across extreme ern TX will continue ewd and affect KSHV over the next couple of hours. It is uncertain as to whether this complex will make it to KMLU late tonight, so will leave mention of thunder out attm. Otherwise, the remainder of the TAF sites are expected to remain in the VFR category throughout the pd, with no tstms expected. Winds overnight will be light and vrbl, picking up at around 5-10 kts out of the s and sw after sunrise. /12/ && .PREV DISCUSSION... /issued 409 PM CDT FRI JUL 15 2016/ DISCUSSION... Another complicated short term forecast...with the presence of remnant mesoscale bndrys from todays/and earlier convection Thursday evening and the approach of a weak upper level trough over the Srn Plains will play a role in convection development tonight and again Saturday. Currently seeing two areas of convection...one of which off to our west over Camp/Upshur Counties near the remnant MCV from the convection over the DFW Metroplex this morning...and another over the Ern sections of Ncntrl LA near an old outflow bndry that shifted S from Scntrl AR...and also another previous outflow bndry/sfc theta-e axis that extends in a NW to SE area from just W of ELD to RSN and ESF. Believe that the ern zones will be primarily affected this evening which will tap MLCapes of 2500-3000 J/kg and weak bulk shear. However...a weak outflow bndry drifting W from E of Homer through Bienville and Winn Parishes may help trigger additional convection farther W into NW LA with the approaching trough...with the potential for the MCV farther W to trigger convection over this same area where MLCapes are maximized. Have increased pops to mid chance for Wrn LA and tapered pops to low chance surrounding this area and slight chance pops for SE OK/Wrn sections of E TX...with the short term progs even suggesting additional redevelopment overnight over the Ern 2/3rds of the region. The extent of convection development overnight and the placement of any mesoscale bndrys Saturday morning will determine the location/extent of convection Saturday...as the trough axis slowly drifts ESE into Wrn MS/Cntrl LA/Deep E and SE TX. Have continued low chance pops for these areas Saturday...with the convection possibly diminishing from N to S with the upper trough passage. Also tapered temps back a tad over the Ern zones where the cloud cover/convection may persist...but dewpoints will be slow to mix out given the high PW/s expected to remain in place. With temps in the mid and possibly upper 90s...especially over E TX/Wrn LA...heat indices will approach 105 degrees especially over Deep E TX/Ncntrl LA. Have held off on a Heat Advisory for these areas Saturday given the potential for sct convection persisting through midday/early afternoon before diminishing. After Saturday...the Srn Plains upper ridge will begin to build E into the region late Saturday and into the Mid-South Sunday...thus tapering rain chances back considerably. Weaknesses along the srn periphery of the upper ridge...strong heating and available low/mid level moisture may result in isolated convection developing over Deep E TX/srn sections of Ncntrl LA Sunday through much of this next week. The GFS maintains much of the isolated convection mainly S of I-20...with the ECMWF/Canadian expands convection a little farther N into SW AR/NE TX. Have maintained consistency with the previous forecast and kept slight chance pops near/S of I-20...but the main story will be the heat...with increased subsidence beneath the ridge center and warm/drying soils resulting in max temps climbing into the upper 90s and possibly reaching the century mark. Given these temps and the potential for limited mixing...heat headlines may be needed for portions or much of the region by Sunday or sometime next week. Prelims to follow below... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 77 97 / 40 30 0 10 MLU 75 93 75 96 / 30 30 10 10 DEQ 72 94 74 96 / 20 20 0 0 TXK 74 95 75 97 / 40 20 0 0 ELD 74 93 74 96 / 30 30 0 10 TYR 75 96 77 98 / 20 20 0 10 GGG 74 96 76 97 / 20 20 0 10 LFK 75 97 76 97 / 20 30 10 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Jul 15, 12:15 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT FRI JUL 15 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1215 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WHERE MULTIPLE SURFACE BOUNDARIES INTERACT WITH DAYTIME HEATING AND A COUPLE OF UPPER LEVEL DISTURBANCES THAT WILL ENTER THE REGION FROM THE WEST. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP EAST TEXAS AND NORTH LOUISIANA...WITH THESE SHOWERS AND THUNDERSTORMS POSSIBLY LINGERING TONIGHT OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE UPPER LEVEL DISTURBANCES PROGRESS THROUGH THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY...MAINLY OVER SOUTHCENTRAL ARKANSAS...NORTH LOUISIANA...AND DEEP EAST TEXAS...AS THE UPPER LEVEL DISTURBANCE LINGERS OVER THESE AREAS. RAIN CHANCES WILL BECOME MORE SCARCE AND ISOLATED SUNDAY THROUGH THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO EXPAND EAST INTO THE REGION FROM THE SOUTHERN PLAINS. THIS WILL RESULT IN EVEN HOTTER TEMPERATURES SUNDAY THROUGH MUCH OF NEXT WEEK...CLIMBING TO OR EXCEEDING THE CENTURY MARK. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL APPROACH OR EXCEED 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Local storm report, Jul 15, 5:06 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 4 SSW ORE CITY 32.75N 94.74W
07/15/2016 UPSHUR TX LAW ENFORCEMENT
TREE DOWN 726 NORTH OF 259 JUST SOUTH OF ORE CITY
&&
EVENT NUMBER SHV1600634
25Local storm report, Jul 15, 5:10 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 8 NW ORE CITY 32.88N 94.81W
07/15/2016 UPSHUR TX LAW ENFORCEMENT
TREE DOWN ASTOR RAOD AND FM 2796
&&
EVENT NUMBER SHV1600635
25Local storm report, Jul 15, 5:20 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 4 SW ROCKY MOUND 32.99N 95.08W
07/15/2016 CAMP TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ACROSS WESTERN PART
OF COUNTY
&&
EVENT NUMBER SHV1600636
MMAYEAUXLocal storm report, Jul 15, 5:23 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG PITTSBURG 33.00N 94.97W
07/15/2016 CAMP TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS CITY
&&
EVENT NUMBER SHV1600637
MMAYEAUXLocal storm report, Jul 15, 6:07 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 N LONGVIEW 32.53N 94.76W
07/15/2016 E1.25 INCH GREGG TX CO-OP OBSERVER
HAIL BETWEEN LONGVIEW AND JUDSON... HIGH WIND RIPPED
LATTICE OFF
&&
EVENT NUMBER SHV1600638
25Special weather statement, Jul 15, 7:18 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 718 PM CDT FRI JUL 15 2016 LAZ018-160100- NATCHITOCHES LA- 718 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATCHITOCHES PARISH UNTIL 800 PM CDT... AT 717 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NATCHITOCHES...MOVING NORTH AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NATCHITOCHES...CAMPTI...ALLEN...POWHATAN AND HAGEWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3170 9306 3166 9327 3187 9337 3192 9311 TIME...MOT...LOC 0017Z 165DEG 6KT 3178 9321 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:18 PM CDT | Special Weather Statement | SHV | Natchitoches | 42 min |
| Jul 15, 8:31 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 3 hr |
| Jul 15, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River | 56 min |
| Jul 16, 2:02 AM CDT | Special Weather Statement | SHV | Natchitoches | 58 min |
| Jul 16, 2:36 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Red River | 114 min |
| Jul 16, 2:49 AM CDT | Special Weather Statement | SHV | Bossier | 41 min |
| Jul 16, 7:46 AM CDT | Special Weather Statement | SHV | Claiborne | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.